MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by tm ¿customer reports hole in picc just after 6cm mark.Rn that addressed the problem stated ¿the following day before i was asked to get labs from the picc, white and grew lumens were infusing, the red lumen was free, hard to flush and no blood returns.The nurse said she was going to call the doctor and would alteplase it.She said it clotted by then so was very hard to get the alteplase in.The nurse got a hold of clinician, and i went and flushed the white and grey lumens and had good blood returns, then flushed the red lumen and patient complained of burning with the flush.I had also completed a dressing change prior to flushing because patent was bleeding after the retraction.After flushing, dressing was full of fluid so doctor was contacted and they instructed to pull picc and place a piv.".
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx5409 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr t/l powerpicc solo catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to all three luer adapters.An attempt to infuse water through the sample using a 12ml syringe revealed the two small diameter lumens to be patent to infusion and aspiration with no observed leaks.Flushing the larger, power injectable lumen revealed a small leak at the 6cm depth marking.The catheter was fully occluded distal of the split.Microscopic inspection of the leak site revealed a small, irregular, longitudinally aligned split.The split exhibited granular fracture surface.Rough striations were visible in the fracture surface.Surface abrasions and longitudinally aligned impressions were observed in the vicinity of the split.The split features, material abrasion and impressions were consistent with damage caused by contact between the catheter shaft and a traumatic instrument(s) such as forceps or hemostats.It appeared that manipulation of the indwelling catheter resulted in damage/leakage.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15165441
Report Number3006260740-2022-03047
Device Sequence Number11912637
Product Code LJS
UDI-Device Identifier00801741155123
UDI-Public(01)00801741155123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberS1395108D4
Device Lot NumberREFX5409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown